Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 167, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 8, 2004, 6:16 PM CDT for Camden County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 8, 2004, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WUUS53 KSGF 082316 SVRSGF MOC029-090015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN MISSOURI. * UNTIL 715 PM CDT. * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CAMDENTON...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CAMDENTON BY 625 PM CDT. THE TOWNS OF DECATURVILLE...MONTREAL...LINN CREEK...FREEDOM AND OLD LINN CREEK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3791 9291 3783 9244 3801 9241 3821 9277 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:46 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 8, 3:46 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO ISSUED BY NWS PADUCAH KY 346 PM CDT TUE JUN 8 2004 .DISCUSSION... MAIN CHALLENGE THE NEXT 12 TO 36 HOURS...TONIGHT THROUGH WEDNESDAY...WILL BE THE COVERAGE AND DURATION OF PRECIPITATION ACROSS THE WFO SGF FORECAST AREA. AFTER WEDNESDAY...DAILY CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS SYNOPTIC PATTERN SHIFTS FROM A LOW AMPLITUDE RIDGE TO ZONAL FLOW. SHORT TERM (TONIGHT THROUGH EARLY THURSDAY)... AN NOTABLE MCV STILL CONTINUES TO MOVE SLOWLY NEWD BETWEEN WICHITA AND TOPEKA KS...BUT DESPITE THE FORCING AVAILABLE TO GENERATE SIGNIFICANT CONVECTION...TEMPERATURES ALOFT CONTINUE CAP DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. FURTHER SOUTH...IN THE SOUTHERN PLAINS...A MORE PERSISTENT AND EMBEDDED CYCLONIC FLOW CONTINUES ACROSS NORTH CENTRAL TEXAS. GIVEN THE STATIC NATURE OF THE LOW AMPLITUDE RIDGE TO THE SOUTHEAST...AND THE SHARPENING HIGH AMPLITUDE SHORTWAVE/LOW PRESSURE SYSTEM ALONG THE PACIFIC COAST STATES...THE LOW/CYCLONIC DISTURBANCE OVER NORTHERN TEXAS WILL BE SLOW TO EJECT NORTHWARD THROUGH THE KSGF FORECAST AREA TONIGHT INTO WEDNESDAY NIGHT. THE FETCH OF GULF OF MEXICO AIR WILL KEEP HIGH PRECIPITABLE WATERS ACROSS THE REGION INTO FRIDAY. GOES SATELLITE SOUNDER PRECIPITABLE WATER AMOUNTS SHOW A SIGNIFICANT STREAM OF 1.6 TO 1.9 PW VALUES FROM THE GULF THROUGH MOST OF MISSOURI. GIVEN THE INITIAL PRECIPITATION EFFICIENCY OF ANY STORMS THAT DEVELOP...I WOULD NOT BE SURPRISED TO SEE DOWNPOURS WITH HOURLY AMOUNTS UP TO ONE INCH. I DECIDED TO INCREASE POPS ACROSS THE KSGF FORECAST AREA EARLY TONIGHT...THEN AGAIN BEFORE DAYBREAK...AS DIURNAL CONVECTION IS GRADUALLY REPLACED BY DYNAMICALLY INDUCED CONVECTION ASSOCIATED WITH THE APPROACHING CIRCULATION FROM NORTHERN TEXAS. ALTHOUGH THE GFS CONVECTIVE FEEDBACK WAS IGNORED IN THE SHORT TERM WITH REGARD TO QPF VALUES...I DECIDED TO COMPROMISE WITH HPC QPF VALUES...INCREASING PRECIPITATION AMOUNTS OVERNIGHT AND INTO WEDNESDAY. THE EVENING AND OVERNIGHT FORECASTERS MAY NEED TO REVISIT THE QPF FORECAST...IF LOCAL FORCING INCREASES GREATER THAN CURRENTLY FORECAST WITH THIS PACKAGE. LONG TERM (THURSDAY - WEDNESDAY)... POP FORECAST BRIDGES BETWEEN SLIGHT CHANCE AND CHANCE POPS...AS KSGF FORECAST AREA IS LOCKED INTO WARM SECTOR OF FRONTAL BOUNDARY POISED NORTH OF THE FORECAST AREA. ANTICIPATE SOME CAPPING THAT SHOULD INHIBIT WIDESPREAD CONVECTION INTO EARLY NEXT WEEK. HOWEVER...ANY NORTH OR SOUTH TRANSLATION OF THE DEVELOPING WESTERLIES /ZONAL FLOW/ MAY DRAMATICALLY MODIFY THE CHANCES OF RAIN IN THE EXTENDED PORTION OF THE FORECAST. WILL HAVE TO WAIT AND SEE HOW THE CURRENT CLOSED LOW CIRCULATION MODIFIES THE UPPER RIDGE OVER THE MISSISSIPPI VALLEY INTO THE WEEKEND. OTHER THAN POP FORECAST...ONLY MINOR CHANGES WERE MADE TO TEMPERATURES IN THE FORECAST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO PAH-SMITH
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO ISSUED BY NWS PADUCAH KY 100 PM CDT TUE JUN 8 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082300- BARRY-BARTON-BENTON-BOURBON KS-CAMDEN-CEDAR-CHEROKEE KS-CHRISTIAN- CRAWFORD KS-DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER- LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK- PHELPS-POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON- WEBSTER-WRIGHT- 100 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SHOWERS AND THUNDERSTORMS. AREAS AFFECTED AND TIMING: EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS STARTING AFTER 2 PM. DISCUSSION: SEVERAL INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL COME TOGETHER THIS AFTERNOON OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DUE TO THE LACK OF STRONG INSTABILITY...STORM INTENSITIES WILL BE LIMITED TO BELOW SEVERE CRITERIA. HOWEVER...BRIEF HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. HOURLY RAINFALL AMOUNTS BETWEEN THREE QUARTERS TO ONE INCH MAY BE POSSIBLE WITH ISOLATED DOWNPOURS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. IN ADDITION...ISOLATED WIND GUSTS WITH STRONGER STORMS MAY EXCEED 40 MPH...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MOIST AND MARGINALLY UNSTABLE ATMOSPHERE WILL BE PRESENT THROUGH MUCH OF THE WEEK. THERE WILL BE SEVERAL TRIGGERING MECHANISMS TO DEVELOP SHOWERS AND THUNDERSTORMS FROM TODAY INTO THIS COMING WEEKEND. MOST OF THIS ACTIVITY WILL BE SCATTERED IN NATURE. THEREFORE SOME AREAS MAY REMAIN DRY WHILE OTHER LOCATIONS RECEIVE SEVERAL ROUNDS OF PRECIPITATION. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE THE PRIMARY HAZARDS EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER/WFO PAH - SMITH
In the hours before
Local storm report, Jun 8, 4:01 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT TUE JUN 08 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG RICHLAND 37.85N 92.42W
06/08/2004 PULASKI MO LAW ENFORCEMENT
MINOR ROOF DAMAGE TO SOME HOMES AND A BUSINESS.
FEHSpecial weather statement, Jun 8, 6:11 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 PM CDT TUE JUN 8 2004 MOZ082-097-082345- HOWELL-TEXAS- 611 PM CDT TUE JUN 8 2004 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN HOWELL AND SOUTHEAST TEXAS COUNTY THROUGH 645 PM... A STRONG THUNDERSTORM WILL MOVE SLOWLY NORTHWARD ACROSS NORTHEAST HOWELL AND SOUTHEAST TEXAS COUNTIES. THIS THUNDERSTORM WILL PRODUCE WIND GUSTS IN EXCESS OF 50 MPH...VERY HEAVY RAIN...AND POSSIBLY SOME PEA SIZE HAIL. THROUGH 645 PM...THIS STORM WILL AFFECT CLEAR SPRINGS...ARROLL...AND AREAS WEST OF MOUNTAIN VIEW. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 57 min |
| Jun 8, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.